Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2012, 1:43 PM CDT for Angelina County, Sabine County, San Augustine County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 1:43 PM CDT (18:43 UTC)
- Expired
- Apr 20, 2012, 2:17 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:43 PM CDT | HAIL 1 | 6 Ne Zavalla, TX | BOAT LAUNCH ON LAKE SAM RAYBURN REPORTS QUARTER-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS54 KSHV 201843
SVRSHV
TXC005-403-405-201945-
/O.NEW.KSHV.SV.W.0119.120420T1843Z-120420T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SABINE COUNTY IN EASTERN TEXAS...
SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 245 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 16 MILES SOUTHWEST OF MACUNE...OR 16 MILES NORTH
OF ROCKLAND...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINELAND...ROSEVINE...GENEVA AND HEMPHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3105 9442 3126 9437 3122 9433 3127 9434
3131 9431 3135 9432 3157 9390 3117 9371
3115 9393 3113 9403 3111 9405 3108 9415
TIME...MOT...LOC 1843Z 250DEG 26KT 3123 9425
$$
201 follow-up statement
291
WWUS54 KSHV 201917
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CDT FRI APR 20 2012
TXC005-403-405-201927-
/O.CAN.KSHV.SV.W.0119.000000T0000Z-120420T1945Z/
SABINE TX-SAN AUGUSTINE TX-ANGELINA TX-
217 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA...SAN AUGUSTINE AND
SABINE COUNTIES IS CANCELLED...
LAT...LON 3105 9442 3126 9437 3122 9433 3127 9434
3131 9431 3135 9432 3157 9390 3117 9371
3115 9393 3113 9403 3111 9405 3108 9415
TIME...MOT...LOC 1917Z 250DEG 26KT 3131 9398
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:03 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 20, 1:03 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 103 PM CDT FRI APR 20 2012 .DISCUSSION... UPDATING TO INCLUDE SVR TSTM WATCH FOR PORTIONS OF DEEP EAST TX AND SOUTHERN TIER OF LA PARISHES IN CWA. LARGE HAIL PRIMARY THREAT WITH THESE STORMS...AND WATCH ENDING AT 8 PM...COINCIDING WITH FRONTAL PASSAGE...AND DIURNAL HEATING...ACROSS REGION./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 50 69 50 79 / 70 50 10 0 0 MLU 80 54 67 48 75 / 50 60 20 0 0 DEQ 62 42 69 44 76 / 50 10 0 0 0 TXK 67 47 69 49 77 / 70 30 0 0 0 ELD 72 47 68 46 77 / 70 60 10 0 0 TYR 70 47 71 50 79 / 70 20 0 0 0 GGG 72 48 70 48 79 / 70 30 0 0 0 LFK 78 51 72 48 81 / 70 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 20, 11:27 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT FRI APR 20 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-211630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- 1127 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...WILL CONTINUE ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...THROUGH THE REMAINDER OF THE AFTERNOON...BEFORE DIMINISHING BY EARLY THIS EVENING. BRIEF HEAVY RAINFALL IS POSSIBLE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ001>006-010>014-017>022-TXZ150>153-165>167-211630- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1127 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DIMINISHING. STRONGER STORMS MAY CONTAIN HAIL... WITH GOLFBALL SIZE HAIL POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ALONG WITH A VERY MINIMAL THREAT FOR TORNADOES OR WIDESPREAD WIND DAMAGE...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, Apr 20, 12:01 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL LUFKIN 31.33N 94.73W
04/20/2012 E1.25 INCH ANGELINA TX AMATEUR RADIO
&&
20Local storm report, Apr 20, 12:08 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL LUFKIN 31.33N 94.73W
04/20/2012 E1.75 INCH ANGELINA TX TRAINED SPOTTER
&&
20Local storm report, Apr 20, 12:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 4 S NACOGDOCHES 31.56N 94.65W
04/20/2012 E1.00 INCH NACOGDOCHES TX PUBLIC
&&
20Local storm report, Apr 20, 12:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL HUNTINGTON 31.28N 94.58W
04/20/2012 E0.88 INCH ANGELINA TX AMATEUR RADIO
PENNY TO NICKEL SIZE HAIL IN HUNTINGTON.
&&
15Local storm report, Apr 20, 1:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 2 S ALTO 31.62N 95.07W
04/20/2012 E0.75 INCH CHEROKEE TX LAW ENFORCEMENT
&&
15Special weather statement, Apr 20, 1:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CDT FRI APR 20 2012
TXZ151>153-201930-
NACOGDOCHES-PANOLA-SHELBY-
129 PM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...JOAQUIN...SHELBYVILLE...TENAHA AND
TIMPSON...
AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 16 MILES WEST OF
CENTER...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 50 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 59 min |
| Apr 20, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 64 min |
| Apr 20, 11:51 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 54 min |
| Apr 20, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 59 min |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.